Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 17, 2017, 2:13 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 2:13 AM MDT (08:13 UTC)
- Expired
- May 17, 2017, 12:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
541 WWUS75 KPIH 170813 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 213 AM MDT Wed May 17 2017 IDZ017-020>022-171800- /O.CAN.KPIH.HW.W.0004.000000T0000Z-170517T1800Z/ /O.NEW.KPIH.WI.Y.0014.170517T0813Z-170517T1800Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 213 AM MDT Wed May 17 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until noon MDT today. The High Wind Warning has been cancelled. * IMPACTS/TIMING...Strong, gusty west winds will continue through this morning, causing difficult travel, particularly for drivers of high profile vehicles on north-south routes. Reduce driving speeds. * WINDS...Sustained winds 30 to 40 mph with gusts up 50 mph. Locally higher winds are possible as the front passes through. * LOCATIONS...Interstate 84 from Burley to the Utah border, Burley, Rupert, Shoshone, Pocatello, Idaho Falls, Rexburg, Craters of the Moon and the INL Complex. Winds are expected to be strongest over Cassia County, particularly Interstate 84 from Burley to the Utah border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
352 WWUS75 KPIH 171732 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1132 AM MDT Wed May 17 2017 IDZ017-020>022-171845- /O.EXP.KPIH.WI.Y.0014.000000T0000Z-170517T1800Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 1132 AM MDT Wed May 17 2017 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Winds have diminished rapidly this morning across the Snake Plain and South Central Highlands. Localized wind gusts over 30 mph are still possible for the rest of the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 16, 1:30 PM MDT, 12 hours 43 minutes earlier.
Area forecast discussion, May 16, 1:30 PM MDT, 12 hours 43 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 130 PM MDT Tue May 16 2017 .SHORT TERM...Tonight through Thursday. A strong low pressure system will sweep into the region tonight and gradually sink SSE through the eastern Great Basin Wednesday and Thursday. Snow levels start out near 7500 feet MSL this afternoon and then fall sharply to valley floors behind the front Wednesday morning. Moderate to heavy rain will likely fall along and just ahead of the front before turning over to snow late tonight and through the day Thursday. We are expecting enough snow accumulation with the passing low to warrant winter storm warnings in the CNTRL mountains and winter weather advisories for the eastern and southern mountains above 6000 feet tonight through Wednesday. Very strong winds will accompany the front across the region tonight, gradually tapering off Wednesday as the pressure gradient relaxes. Thus we have a wind advisory for the Snake Plain, Eastern Magic Valley, and South-central Highlands tonight through Wednesday. It may warm enough Wednesday and Thursday to see rain or a mix of rain and snow showers develop with the Snake Plain and Eastern Magic Valley as the low drifts south near Green River Utah by Thursday afternoon. Huston .LONG TERM...Friday through Sunday. Gradually warming temperatures are forecast going into and through the weekend as a high pressure ridge builds over the region. Slight chances for showers will lie in the Eastern and Caribou Highland locations Friday. For Saturday, a shortwave trough is forecast to pass over northern Idaho. This would bring an opportunity for rain and snow showers to the Central Mountains and possible thunderstorms to the Upper Snake Plain/Upper Snake Highlands. As the trough progresses southeast, additional showers and thunderstorms are possible on Sunday as well throughout Southeast Idaho. NP/MH && .AVIATION...A passing cold front/low pressure system to increase winds and bring rain/snow showers to TAF sites this forecast period. Thunderstorms are not expected. Winds will increase through the overnight hours with gusts 45 mph expected. Sustained winds of 25 to 30 mph are likely starting late this evening and continuing into the early morning hours tomorrow. Sustained winds are then expected to improve in the 15 to 25 mph range Wednesday morning. Precipitation will be a mix of rain and snow showers with mostly rain showers expected and a short period of snow possible during the overnight hours. Ceilings will drop to IFR status with this precip and improve to MVFR around 05-10UTC. NP/MH && .HYDROLOGY...A strong low pressure system will sweep into the region tonight and gradually sink SSE through the eastern Great Basin Wednesday and Thursday. Snow levels start out near 7500 feet MSL this afternoon and then fall sharply to valley floors by Wednesday morning behind a strong passing cold front. Moderate to heavy rain will likely fall along and just ahead of the front with upwards of 0.25 to 0.50 inch of liquid and then accumulating snow late tonight. We should see a brief bump upwards on area rivers tonight/Wednesday and then a receding leg with the much colder temperatures Thursday into Friday. Warming temperatures are expected into and through the weekend as a ridge builds along the coast. The Big Wood at Hailey is expected to remain below action stage through the weekend rising to bankful Monday through Wednesday and possibly reaching flood stage once again next Wednesday night as a result of warming temps. The Portneuf at Pocatello is expected to make another run into moderate flood stage Wednesday afternoon/night before gradually falling next week. The Bear River at the Wyoming Border will remain in flood stage through the weekend. The Henry's Fork near Rexburg is expected to rise to bankfull Thursday and Friday before tapering off through the weekend. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 PM this evening to Noon Wednesday for IDZ017-020-021-022. Winter Weather Advisory from 6 PM this evening to 6 PM MDT Wednesday for IDZ019-022-023-025 above 6000 feet MSL. Winter Storm Warning continues until 6 PM MDT Wednesday for IDZ018- 031-032 above 6000 feet MSL. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:35 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Cassia, Minidoka, Oneida, Power | 3 hr |
| May 17, 12:40 PM MDT | Freeze Warning | PIH | 20 hr | |
| May 17, 2:05 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Franklin, Minidoka, Oneida, Power | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.